MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC NAVIGATION, INC VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 002-1100
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a soft tissue ablation.It was reported that there was an issue with the vclas 001-4000.4 mm core fiber 10 mm tip set.The laser reportedly wouldn't function, and upon further inspection, it was found that the sheathing inside of the packaging was damaged.They switched to another kit to proceed.Issue occurred intra/peri-operatively with 20 minutes delay to surgical time.There was no reported impact on patient outcome.

Brand Name
VISUALASE
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8613852
Report Number1723170-2019-02375
Device Sequence Number16774817
Product Code GEX
UDI-Device Identifier00643169584440
UDI-Public00643169584440
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number002-1100
Device Catalogue Number002-1100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2017
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR